I am 32 years old. Last year, I had a cyst on my ovary and I had to undergo an operation to remove it. The doctors ended up removing both my ovaries. I was told to take Microgynon to balance my hormones. I have been very forgetful with my intake of the tablet for the whole year and have not been consistent. Now recently, as usual, I forgot to take tablets for a few days and started bleeding. I was worried it could be something more serious, but doctors told me that it was fine and it was because of the missed tablets. I have gained weight and my stomach appears bloated. At one point I was convinced that I was pregnant as I felt weird movements. The doctors did a scan and there was nothing wrong. I also went through a phase of fatigue. I sometimes get pain in my lower abdomen. I went to another doctor for advice as my cyst was never tested for cancer. He told me to go for thyroid, menopause and cholesterol test. I have not done them yet. They said that it may be the symptoms of menopause. I just wanted to enquire about my health, whether if this is really a menopause and the further steps to be taken. Please advise.
Welcome to icliniq.com.
Yes, it is right. You can have these symptoms if you are going through a menopause. As both your ovaries are removed, you are going to end up in menopause. This is called surgical menopause.
To decrease the symptoms of menopause your doctor prescribed you Microgynon (combination of Ethinylestradiol and Levonorgestrel). This is called hormone replacement therapy.
Because of the absence of both the ovaries, the hormones are not produced in your body. Hence, it is replaced from outside in the form of tablets. Since you are not taking it on time, you are experiencing these symptoms.
Thyroid problem and cholesterol levels are the other correlated problems that can be associated, so your doctor has asked you to do these tests.
So remove your confusion. If both the ovaries are removed, then you cannot be pregnant.
For further information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist
Was this answer helpful?|
.. have bleeding and you have to change two to three pads per day, then you do not have to do anything for bleeding on urgent basis. At 48 years of age, if you are bleeding heavily, then better get an appointment and check your cervix and the other t... Read fullPlease give some advice on HRT for male to female transition.
.. need to know what medications to be taken for HRT (hormone replacement therapy)? Do you like to know about the fitness or investigations before starting HRT? Or are you asking for the safety? Do let me know what you want to know exactly. Revert b... Read fullI am 37 years old and have painful irregular periods. Is it due to menopause?
.. symptoms you have mentioned are those of menopause. You have a laboratory confirmation also. Nowadays ladies are entering the menopausal stage at a younger age. To alley these discomforts you can have HRT (hormone replacement therapy). Specificall... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now